Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having ear infection. Taking Z pack and aleve for pain. Aching from the infected ear. Suggest a solution?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
I believe I have a nasty ear infection. I was recently laid off from my job and have no health coverage. The pain was so intense I contacted my pharmacist and he gave me a Z-pack (6-day supply of azithromycin). I started the Z-pack on yesterday along with a regimen of 2 aleve tablets for the pain every 12 hours. I still feel aching coming from the infected ear. How long will this pain continue? I did not give this ear infection a chance to progress as today is Wednesday and I felt the first pain in my ear on Monday afternoon. PLEASE ADVISE.
Posted Tue, 29 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
The pain is likely to subside in next 3 days.

Detailed Answer:
Thanks for posting your query.
It is good that you started with the antibiotic and pain killer early. But it will take at least 72 hours for the symptoms top start subsiding after you start with the medicine.
Your blood glucose levels should also be well controlled to control the infection. In case the symptoms do not subside in next 3 days then do consult an ENT specialist for a physical examination and prescription antibiotics. Doing a hot compress will also help in controlling the pain due to infection.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor